View Full Version : Giving up too soon?


geek_girl_913
04-14-15, 02:56 PM
So, condensed history of my meds journey since January:

-Started generic Wellbutrin XL in January (alongside already prescribed Vyvanse 50mg), and got up to 300mg before noticing a "twitch" :eek: and tried removal of Vyvanse. Twitch persisted, so dropped to 150mg and reintroduced Vyvanse.

-WB wasn't really doing much at the 300mg dose, and even less at the 150mg (plus still twitching), so wanted a change.

-Doctor said I could go back to Vyvanse full time if I wanted (I don't; I think I am just too used to it for it to work anymore.), but he wants me to try non-stimulant options.

-Enter 40mg/day of Strattera, solo. Said would try for two weeks and then reassess. Started a week ago.

I know that this med requires some time to build up and work, much like an antidepressant. But given that I have basically been in a poor, mopey mood and sleeping for a week (also, that annoying twitch had a much milder return), I'm wondering if it's even worth it to wait it out at this point. I have a lot of things I need to get done both for myself and my students, and I have not been able to tend to either. This is a problem. I have no issue with being patient if I know the payoff is worth it, and I can manage some level of functionality in the interim/or schedule allows for doing nothing.

I skipped it for today in the hopes that I could have some energy to try and trudge through class prep, and there is a small shred of hope. This of course makes me want to try and just hold off of it until I see my doc again next week, and then try something else, yet again.

I know this is a very individual type of scenario, but I am just looking for suggestions on how to proceed. Yes, I am being very impatient, but my schedule at the present moment kind of demands it, and I am frustrated that after four months I have not experienced so much as a shred of normalcy return. :mad:

Any help, suggestions, encouragement, et cetera greatly appreciated. :thankyou:

Hello24
04-14-15, 07:26 PM
Hi Geek_Girl, if you can I would say to try for 4 weeks in total.
There have been studies on this med which show a reduction in symptoms after the 4 week mark. Everyone is different and some people can notice a change in as little as 4 days but the general rule 4 weeks.
It's difficult has you have a lot of work on your plate but what you are doing on this med is for you and so you need to be kind to yourself and give it ago until you're sure it's not working. Then cross it off your list and move into the next one.
As an alternative you could lower the dose if the current one is affecting your productivity and then titrate up slower over time. It would be annoying to have to stop and start the process all over again but maybe this is a good option if it's a busy period at work.

When you're done with this med you could ask the pdoc if you can try ritalin?
It acts in 15 minutes of taking it but you'd need to find the right dose as well.

I hope this helps and good luck :)

thecloak
04-20-15, 10:14 AM
Hey !

Listen, it's going to suck. There's no way around that. I found taking some adderal on very sludgy days helped me get through the day and get things done.

I think the hardest thing is feeling like you're in the dark the whole time.

It took 6 weeks for it to work for me. 6 weeks! ughhh but it's working and I feel SO much better. It's giving me a life!

It's worth it, don't judge it too because it might take you years to try it again after everything else doesn't work. That's what happened to me.

Add-free
04-30-15, 02:20 PM
Im not sure if you're still taking the Strattera but it took me 3 weeks to get passed the tiredness. I would nap everyday as soon as I got home and when it stopped my roommate would ask me as I went into my room "taking a nap?" at which time I realized I was not even the least bid tired. You will not be in that lethargy forever, IT DOES GO AWAY (: